What My Doctor Did When My Medication Was Making Me Feel Sleepy



  • Between 2000 and 2011, I was on four different psychiatric medications. However, they weren't working for me by 2011. So my psychiatrist at the time took me off all of my meds and put me on one new pill for me, a drug called Clozaril.

    Clozaril (or Clozapine) has helped me tremendously emotionally.

    However, when I first went on this medication, I took one and a half pills each morning, and one and a half pills at night, which, unfortunately, often made me feel sleepy during the day.

    I gave it some time, hoping that the sleepiness would go away. But when it didn't, I had a talk with my doctor.

    He told me to start taking only one pill each morning and two pills at night instead.

    It worked! Since then, the Clozaril doesn't make me tired during the day anymore.

    So if you're on psychiatric medication(s) that's make you sleepy during the day, talk to your doctor about it. Maybe he/she can do what my doctor did about it. It's worth asking, I think.



  • That's a good thing to do with any meds that cause daytime drowsiness. Glad you addressed the issue, MMB!



  • I used to have spells where I couldn't sleep. The Dr called it by some big long name, but said that basically what was happening was my body was saying "I need sleep" and my brain was saying "nope. I'm staying up, and the rest of you is staying up with me".

    He gave me some pills and said "take one pill a day", so I did.. every morning I took a pill. I'd have to fight like hell to stay awake, when night time came I'd be wide awake. After a few days I called the dr.. he said "you're supposed to take them at night, dumbass!"



  • Mike, you have a good doctor. Larry, you have a god doctor. You're just a bad patient. 😆


Log in to reply